Oregon, 2003High Wind in Oregon, November 19, 2003
November 19, 2003 · NWS PDT · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Nov 19, 2:48 AM PST, 3 hours 43 minutes earlier.
Area forecast discussion, Nov 19, 2:48 AM PST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
248 AM PST WED NOV 19 2003
.SHORT TERM...TODAY THROUGH FRIDAY...A COLD FRONT EXTENDS FROM
SOUTH-CENTRAL BRITISH COLUMBIA TO SOUTHWEST WASHINGTON EARLY THIS
MORNING. THIS FRONT WILL SAG SOUTH AND EAST ACROSS THE PACNW TODAY.
WINDY CONDITIONS CAN BE EXPECTED AHEAD OF THE FRONT DUE TO A TIGHT
GRADIENT AND MODERATE TO STRONG WINDS ALOFT. WINDS OVER RATTLESNAKE
RIDGE IN SOUTH-CENTRAL WASHINGTON HAVE BEEN SUSTAINED AT 60 TO 70
MPH. COULD SEE SOME OF THIS WIND LOCALLY MIX TO THE SURFACE THIS
MORNING IN YAKIMA...KLICKITAT...BENTON...AND FRANKLIN COUNTIES. THUS
WILL UPGRADE CURRENT WATCH TO A HIGH WIND WARNING. BEST CHANCES OF
PRECIP WILL BE OVER THE NORTHWESTERN ZONES THIS MORNING...THEN
SHIFTING INTO MOST OF THE OREGON ZONES BY AFTERNOON. SNOW LEVELS
WILL DROP BEHIND THE FRONT...BUT AT THIS TIME EXPECT THAT THE MOST
SIGNIFICANT PRECIP WILL FALL WITH AND AHEAD OF THE FRONT (IN THE
WARMER AIR). THUS SNOWFALL WILL BE LIMITED. AREA TO REMAIN UNDER A
BAGGY TROUGH THROUGH FRIDAY AND CAN EXPECT SOME PERIODS OF
SHOWERS...FAVORING UPSLOPE AREAS. SNOW LEVELS WILL BE LOW SO EXPECT
SNOW SHOWERS...WITH A MIX OF RAIN/SNOW SHOWERS AT THE LOWEST
ELEVATIONS. MAY BE A WAVE OR TWO MOVE THROUGH TO ENHANCE THE
SHOWERS. MODELS INCONSISTENT ON WHERE THESE WAVES WILL GO SO WILL
NOT HAZARD A GUESS AS TO WHERE TO HIT SNOWFALL HARDEST. GKH
.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...FRIDAY NIGHT AN UPPER
LEVEL TROUGH WILL MOVE THROUGH THE AREA PROVIDING A CHANCE OF RAIN
AND SNOW SHOWERS THROUGHOUT THE AREA. BY SATURDAY THE TROUGH WILL BE
EXITING THE AREA AND ONLY A FEW SHOWERS WILL REMAIN IN UPSLOPE AREAS
OF THE BLUES AND NORTHEAST OREGON MOUNTAINS. SUNDAY A WEAK RIDGE
WILL BE OVER THE AREA. MORE WEATHER SYSTEMS WILL MOVE THOROUGH
MONDAY AND TUESDAY WITH VALLEY RAIN AND MOUNTAIN SNOW. COONFIELD
&&
.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 55 35 40 / 60 30 40
WALLA WALLA 55 37 40 / 60 30 30
TRI-CITIES 56 35 42 / 30 20 30
YAKIMA 52 30 40 / 30 30 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...HIGH WIND WARNING THIS MORNING FOR THE LOWER COLUMBIA BASIN
THE YAKIMA VALLEY.
&&Hazardous weather outlook, Nov 19, 5:00 AM PST, 1 hour 31 minutes before
ORZ041>050-WAZ024>030-201300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PST WED NOV 19 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
A STRONG COLD FRONT WILL MOVE ACROSS THE PACIFIC NORTHWEST INTERIOR
TODAY. THIS SYSTEM WILL BRING SOME RAIN...BUT MORE SIGNIFICANTLY
MODERATE TO STRONG...GUSTY WINDS WILL ACCOMPANY ITS PASSAGE. WINDS
OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH MAY OCCUR LEADING UP TO
AND DURING FRONTAL PASSAGE. THE POTENTIAL EXISTS FOR EVEN STRONGER
WINDS AS THE FRONT MOVES THROUGH THE YAKIMA VALLEY AND THE LOWER
COLUMBIA BASIN IN SOUTH-CENTRAL WASHINGTON THIS MORNING. AS A RESULT
A HIGH WIND WARNING HAS BEEN ISSUED FOR THESE AREAS UNTIL 11 AM. SEE
THE LATEST HIGH WIND WARNING OR NPWPDT OR WWUS76 KPDT NPWPDT FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A COLD AND
UNSETTLED WEATHER PATTERN WILL PERSIST ACROSS THE AREA THURSDAY INTO
EARLY SATURDAY. SNOW SHOWERS...WITH RAIN SHOWERS AT LOWER ELEVATIONS
DURING THE DAYTIME...CAN BE EXPECTED AT TIMES. CURRENTLY SNOW
ACCUMULATIONS ARE EXPECTED TO BE LIGHT...THOUGH THE POTENTIAL DOES
EXIST FOR LOCALIZED SNOW ADVISORY AMOUNTS TO OCCUR. DRIER CONDITIONS
SHOULD DEVELOP SATURDAY AND SUNDAY. ANOTHER FAST MOVING SYSTEM MAY
AFFECT THE REGION EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Wallowa County
- When
- November 19, 6:31 AM PST
- Where
- Wallowa County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.445, -117.595 (the zone’s center; the record gives no point)
An automated weather station near Joseph recorded a brief wind gust of 58 MPH.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Maryland, November 19, 20034 deaths · 1 event
- Flooding in West Virginia, November 19 to 20, 20032 deaths · $12 million · 28 events
- Flooding in Virginia, November 19 to 20, 20032 deaths · $525,000 · 2 events
- Flash Flooding and Flooding in Virginia, November 19 to 20, 2003$3.7 million · 55 kt wind · 13 events
- Flood in Virginia, November 19 to 20, 2003$6.1 million · 1 event
- Flash Flooding in West Virginia, November 19, 2003$2.4 million · 4 events
- Flash Flooding and Flooding in North Carolina, November 19 to 20, 2003$1.6 million · 7 events
- Flooding in Virginia, November 19 to 20, 2003$1.1 million · 3 events
- High Wind in Washington, November 19, 2003$1.0 million · 68 kt wind · 4 events
- Flash Flood in Pennsylvania, November 19 to 20, 2003$530,000 · 1 event
- Flood in Virginia, November 19 to 20, 2003$500,000 · 1 event
- Strong Wind in Pennsylvania, November 19, 20033 injured · $105,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335589.